Cyclosporine Side effects

 

 

Submitted by Anonymous (not verified) on Thu, 07/28/2016 - 12:40
Country
United Kingdom
Age
57
Gender
Female
Did you perform any surgery for the eyes?
No
Do you suffer from pre-existing illnesses in the eye?
No
Do you suffer from any diseases in the body?
No
Do you use any eye drops?
No
Do you use any eye drops?
No

Question

 

 

Hi,

I have suffered from recurrent chronic conjunctivitis for two years, I have tried a variety of eye medications. The most successful combination was patanol with flarex.

Unfortunately, the flarex has caused the pressure in both eyes to increase to unsafe levels.

I am currently trying cyclosporine and patanol, I am concerned that cyclosporine also has a long list of side effects.

Can you please advise if long term use of cyclosporine is a better option than flarex ?

Thanks

 

Answer

Thanks for your Question

 

 

Cyclosporin ophthalmic emulsion or Restasis has been approved by the US Food and Drug Administration (FDA) in 2003 for treatment of keratoconjunctivitis sicca or dry eyes diseases.

There are clinical trails and studies to investigate its role in management of posterior blepharitis,post-LASIK dry eye, ocular rosacea, contact lens intolerance, atopic or allergic keratoconjunctivitis, graft-versus-host disease such as in( corneal graft), and also in herpetic stromal keratitis.

The most common side effects associated with the ophthalmic use of cyclosporin emulsion was ocular burning. Blood concentration of cyclosporin after ocular administration was very low or undetectable and no ocular or systemic toxicity was detected in long term administration of it.

You shouldn't take this medication without a prescription from your eye doctor because not all cases of conjunctivitis can be treated by it.

 

 

More Questions